Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 64, NWS Louisville, KY

April 4, 20114 counties in Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Apr 4, 2011, 12:16 PM CDT for 4 counties in Kentucky. It was in force for 29 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 4, 2011, 12:16 PM CDT (17:16 UTC)
Expired
Apr 4, 2011, 12:45 PM CDT
In force
29 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.5 in
Wind
70.0 mph

Counties Butler County, KY, Logan County, KY, Simpson County, KY, Warren County, KY

What was reported inside it

TimeReportWhereRemark
Apr 4, 12:26 PM CDTTORNADO2 Wnw Sugar Grove, KYAN NWS STORM SURVEY CONFIRMED THAT AN EF-1 TORNADO WITH WINDS BETWEEN 95 AND 100 MPH TOUCHED DOWN IN SOUTHEAST BUTLER COUNTY. IT TOUCHED DOWN ABOUT 1.7 MILES WEST NORTHWEST OF SUGAR GROVE NEAR THE INTERSECTION OF DIMPLE AND BELCHER ROADS AT 126 PM EDT. THE TOR
Apr 4, 12:34 PM CDTTSTM WND DMGLewisburg, KYTREE DOWN
Apr 4, 12:39 PM CDTTSTM WND DMG6 Sse Morgantown, KYNUMEROUS TREES DOWN COUNTYWIDE. UNSPECIFIED STRUCTURAL DAMAGE. WORST DAMAGE ALONG HIGHWAY 231 IN THE SOUTH PART OF THE COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 4, 7:22 AM CDTTornado WatchSPC7 hr
Apr 4, 11:34 AM CDTTornado WatchSPC5 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 5.3 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2011-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 68 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2011-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 370 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
68 J/kg
Mixed-layer CIN
-640 J/kg
Mixed-layer LCL
855 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
370 m²/s²
0-3 km storm-relative helicity
507 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

507 
WUUS53 KLMK 041716
SVRLMK
KYC031-141-213-227-041745-
/O.NEW.KLMK.SV.W.0064.110404T1716Z-110404T1745Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1216 PM CDT MON APR 4 2011

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BUTLER COUNTY IN SOUTH CENTRAL KENTUCKY...
  LOGAN COUNTY IN SOUTH CENTRAL KENTUCKY...
  WESTERN SIMPSON COUNTY IN SOUTH CENTRAL KENTUCKY...
  WESTERN WARREN COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 1245 PM CDT

* AT 1211 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
  IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM AGNES TO 10 MILES WEST OF ALLENSVILLE...MOVING EAST
  AT 70 MPH.

* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
  FRANKLIN...
  RUSSELLVILLE...
  BOSTON AND DIMPLE...
  SUGAR GROVE AND NEEDMORE...
  ROCKLAND AND HILLTOP...
  PROVIDENCE AND PETROS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3677 8707 3680 8708 3707 8705 3708 8700
      3708 8694 3709 8692 3711 8691 3721 8656
      3666 8657 3667 8708
TIME...MOT...LOC 1716Z 270DEG 59KT 3708 8694 3672 8714
WIND...HAIL 70MPH <.50IN

$$

MJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 12:06 PM CDT, 10 minutes earlier.

Area forecast discussion, Apr 4, 12:06 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
106 PM EDT MON APR 4 2011

...UPDATED AVIATION DISCUSSION...

...MESOSCALE UPDATE #2...

WELL...A NARROW AXIS OF 65 DEW POINTS HAVE SURGED NEWD TO OWB-HNB
DUE TO STRONG SSWLY LLVL WINDS.  LATEST VWP HAS 50 KTS AT 3K. MOST
OF THE AVAILABLE CAPE IS ELEVATED WITH 500 J/KG SFC CAPE AS FAR N AS
BWG.  THE CAP HAS ALMOST ERODED AND THE PEAKS OF THE SUNSHINE HAS
FURTHER DESTABILIZE THE THE LLVLS.

1630-19Z
MAIN THREATS...DAMAGING WINDS
SPEEDS...55-75 MPH IN STRONG STORMS
LOCATION...WEST OF I 65
SECONDARY THREAT#1...HEAVY RAIN
SECONDARY THREAT#2...ISOL TORNADO ON BOWING SEGMENTS

THE 12Z SOUNDINGS HAD PWATS OF 1.1-1.3...BUT MODIFIED SOUNDINGS AND
LATEST SREF AND RUC ANALYSIS HAS PWATS OF 1.3-1.7" FROM ARLATX TO
WRN KY. THIS SUPPORTS LOCALIZED RAIN RATES OF 2"/HR OR EVEN HIGHER
WITH THE STRONGEST CELLS. THIS LEADS CREDENCE TO POSSIBLE THIS EVENT
BECOMING A MDT TO HEAVY RAIN THREAT LATE THIS AFTN AND EVENING AS
SWLY FLOW WILL PARALLEL THE FRONT.  RAINFALL AMOUNTS ACROSS OUR SERN
CWA...S OF A SCOTTSVILLE TO LEX LINE.

...MESOSCALE UPDATE #1...

HAVE ALREADY UPDATED THE ZONES THIS MORNING TO INCLUDE TORNADO WATCH
# 89 FOR SOUTHERN INDIANA AND PORTIONS OF WEST CENTRAL KENTUCKY.
LATEST LAPS SOUNDINGS SHOW CAP ERODING JUST A BIT OVER THE PAST
COUPLE OF HOURS...HOWEVER STILL HAVE ANOTHER HOUR OR TWO BEFORE MORE
SURFACE BASED STORMS WILL BE POSSIBLE. ONCE THIS OCCURS...LOW LEVEL
HODOGRAPHS ARE FAVORABLE FOR ROTATING STORMS AS LATEST VAD WIND
PROFILE SHOWS SOUTHERLY SURFACE WINDS AND STEADY VEERING WITH
HEIGHT. SIGNIFICANT SPEED SHEAR IS ALSO OBSERVED WITH A LLJ BETWEEN
50 AND 60 KNOTS. WILL HAVE TO WATCH FOR MORE DISCRETE CELLS THIS
MORNING BEFORE MORE LINEARLY FORCED CONVECTION FILLS IN ALONG THE
FRONT IN THE EARLY AFTERNOON. THE MAIN THREATS WILL BE DAMAGING
WINDS AND HAIL...HOWEVER CANNOT RULE OUT AN ISOLATED TORNADO THIS
MORNING WITH DISCRETE SUPERCELLS AND ENVIRONMENT FAVORING MORE
SURFACE BASED ACTIVITY BY LATE MORNING. BY AFTERNOON...SPEED SHEAR
WILL INCREASE HOWEVER EXPECT MORE UNIDIRECTIONAL PROFILE WITH HEIGHT
AS SURFACE WINDS VEER IN RESPONSE TO APPROACHING COLD FRONT. WILL
HAVE TO WATCH FOR OUTFLOW BOUNDARIES FOR MORNING CONVECTION FOR ANY
BACKED SURFACE WINDS. DO EXPECT STRONG QLCS TO FORM BY MIDDAY TO
EARLY AFTERNOON SOMEWHERE ALONG OR JUST WEST OF THE I 65 CORRIDOR
WITH DAMAGING WINDS AND HEAVY RAINFALL BEING THE MAIN THREATS.
CERTAINLY AN ISOLATED TORNADO CANNOT BE RULED OUT FOR THIS AFTERNOON
WITH ANY BOWING SEGMENT OR SUPERCELL AHEAD OF THE LINE...ALTHOUGH
SHEAR PROFILE DOES LOOK TO BECOME LESS FAVORABLE BY MID TO LATE
AFTERNOON. HEAVY RAINFALL STILL LOOKS LIKE A POSSIBILITY WITH 1 TO 2
INCHES OF WIDESPREAD RAINFALL WITH LOCALLY HIGHER AMOUNTS POSSIBLE
ALONG THE I 75 CORRIDOR. UPDATED PRODUCTS ALREADY OUT.

.SHORT TERM (TODAY AND TONIGHT)...

...SEVERE WEATHER STILL LOOKS ON TRACK FOR TODAY...

AT 7Z A COLD FRONT WAS MOVING EAST ACROSS CENTRAL MO/WESTERN IL.
THIS FRONT IS STILL ON TRACK TO MOVE EASTWARD INTO OUR AREA THIS
AFTERNOON BRINGING STRONG TO SEVERE THUNDERSTORMS.  THE FIRST BATCH
OF T-STORMS MAY START IN SOUTHERN INDIANA AROUND 10-12Z THIS MORNING
ACCORDING TO THE 4Z HRRR AND TO A LESSER EXTENT IN THE 0Z
EXPERIMENTAL LOCAL WRF.  THE 0Z NAM AND 21Z SREF DO NOT DEPICT THIS
EARLIER CONVECTION AS MUCH.  HOWEVER...IT COULD HAPPEN ALONG A LEFT
OVER BOUNDARY WHICH IS PUSHING SE OVER SOUTHERN IL/EASTERN MO AS OF
7Z.  WILL BE WATCHING THIS CLOSELY OVER NEXT FEW HOURS.

HOWEVER...THE MAIN THREAT FOR SEVERE STORMS WON/T ARRIVE UNTIL THIS
AFTERNOON IN THE 18Z TO 0Z TIME FRAME AS THE FRONT PASSES THROUGH.
A SQUALL LINE IS EXPECTED TO DEVELOP BY EARLY/MID AFTERNOON WITH
EMBEDDED INTENSE CELLULAR STRUCTURES.  BULK SHEAR VALUES STILL LOOK
VERY IMPRESSIVE AND ARE IN SUPPORT OF A MAIN WIND DAMAGE THREAT.
SECONDARY THREATS WILL BE HAIL AND AN ISLD TORNADO.  NOT A WHOLE LOT
OF CAPE IN HAIL GROWTH ZONE SO THAT WILL BE SOMEWHAT OF A LIMITING
FACTOR FOR HAIL.  ALTHOUGH AN ISLD TORNADO CANNOT BE RULED OUT...LL
WIND SHEAR AND MOISTURE ARE LACKING ACCORDING TO MODEL SOUNDINGS.

FLASH FLOODING POTENTIAL LOOKS A LITTLE LESS AS STORMS WILL BE
MOVING PRETTY FAST.  1-2 INCHES OF QPF IS EXPECTED.  HOWEVER...IN
LOCATIONS THAT MAY RECEIVE REPEATED T-STORMS...2-3 INCHES OF QPF IS
POSSIBLE WHICH MAY RESULT IN FLOODING ISSUES.

KEEP ABREAST OF THE LATEST WATCHES AND WARNINGS FOR THIS AFTERNOON
AT WEATHER.GOV/LOUISVILLE OR ON NOAA WEATHER RADIO.

THE FRONT WILL BLOW THROUGH THE AREA THIS EVENING WITH SOME LEFT
OVER LIGHT SHOWERS STICKING AROUND THROUGH ABOUT MIDNIGHT...THEN
EXITING SHORTLY AFTER.

WINDS...WITH GUSTS IN THE 35 TO 40 MPH RANGE OBSERVED OVER MUCH OF
THE AREA THIS MORNING...WILL GO AHEAD AND START THE WIND ADVY NOW
INSTEAD OF 10 AM EDT.  SOUTHERLY WINDS WILL BE GUSTY OUTSIDE OF ANY
THUNDERSTORMS UP TO 40 TO 50 MPH TODAY.

AS FOR TEMPERATURES...THERE IS GREAT BUST POTENTIAL IN HIGHS FOR
TODAY DEPENDING ON WHEN/WHERE THE CONVECTION GETS STARTED.  FOR
NOW...WILL BANK ON SOUTHERN INDIANA RAINS THIS MORNING RESULTING IN
HIGH TEMPS IN THE UPPER 60S TO LOW 70S NORTH OF THE OHIO RIVER AND
MID TO UPPER 70S SOUTH OF THE OHIO RIVER.  LOWS TONIGHT WILL BE IN
THE MID 30S TO AROUND 40.

.LONG TERM (TUESDAY - SUNDAY)...

OUR FOCUS TODAY ON THIS AFTN/EVENING SEVERE WX EVENT.

WE ARE IN GOOD AGREEMENT WITH OUR NEIGHBORS BEGINNING TUE INTO THE
WEEKEND AND WILL MAKE JUST SUBTLE TWEAKS ON THE GRIDS/FORECAST.

BASICALLY...

COOL AT THE START FOR TNGT/TUE AFTER FRONTAL PASSAGE WITH WARMING
TEMPS TO NEAR 80 BY THE WEEKEND. DRY FOR MOST FOLKS THRU THE PERIOD
WITH SHOWER/TSTM CHCS BEGINNING THU AFTN AND CONTINUING INTO THE
WEEKEND. THESE SHUD BE SCATTERED WITH THE GREATEST COVERAGE ACRS THE
NORTHERN QUARTER OF OUR FORECAST AREA.

&&

.AVIATION (18Z TAF ISSUANCE)...

MVFR CIGS EXPECTED TO PERSIST THROUGH THE REST OF THE AFTERNOON WITH
IFR AND LOWER CONDITIONS IN THUNDERSTORMS AT TIMES. EXPECT THAT BWG
AND SDF WILL BE UNDER THE GUN FROM 130 PM TO 4 PM EDT BEFORE THE
FRONT MOVES THROUGH. FURTHER EAST AT LEX EXPECT IMPACTS BY 300 PM
EDT UNTIL ABOUT 5 OR 6 PM. ALONG WITH THE THREAT FOR SEVERE
WEATHER...HEAVY RAINFALL WILL ACCOMPANY ANY THUNDERSTORM WITH
REDUCED VISIBILITIES BELOW A MILE AT TIMES. SUSTAINED GRADIENT WINDS
ARE EXPECTED TO BE BETWEEN 20 AND 30 MPH WITH GUSTS TO BETWEEN 40
AND 50 MPH THIS AFTERNOON OUT OF THE SOUTH SOUTHWEST. WINDS WILL
VEER TO NORTHWESTERLY AND GRADUALLY WEAKEN AFTER FRONTAL PASSAGE
WITH CONTINUING RAIN SHOWERS THROUGH THE FIRST HALF OF THE OVERNIGHT.
FRONT SHOULD BE THROUGH SDF/BWG BY 4 PM EDT AND THROUGH LEX BY 6 PM
TO 8 PM EDT.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...WIND ADVISORY UNTIL MIDNIGHT EDT /11 PM CDT/ TONIGHT FOR
     KYZ023>043-045>049-053>057-061>067-070>078-081-082.

IN...WIND ADVISORY UNTIL MIDNIGHT EDT /11 PM CDT/ TONIGHT FOR
     INZ076>079-083-084-089>092.

&&

UPDATE.........BJS
SHORT TERM.....AML
LONG TERM......13
AVIATION.......BJS
Hazardous weather outlook, Apr 4, 10:42 AM CDT, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOUISVILLE KY
1142 AM EDT MON APR 4 2011

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-051545-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
1142 AM EDT MON APR 4 2011 /1042 AM CDT MON APR 4 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ONGOING STRONG AND SEVERE THUNDERSTORMS WILL CONTINUE TO MOVE INTO
SOUTHERN INDIANA AND CENTRAL KENTUCKY THROUGH THE AFTERNOON AS A
POWERFUL COLD FRONT MOVES THROUGH THE OHIO AND TENNESSEE VALLEYS.
STRONG TO SEVERE STORMS ARE LIKELY ACROSS ALL OF THE REGION THIS
AFTERNOON. DAMAGING WINDS AND HEAVY RAIN WILL BE THE MAIN THREATS
WITH ISOLATED TORNADOES AND LARGE HAIL AS SECONDARY THREATS. AREAS
ALONG AND WEST OF THE I 65 CORRIDOR WILL HAVE THE BEST SHOT AT
SEVERE WEATHER THROUGH THE AFTERNOON AND EARLY EVENING HOURS.

ADDITIONALLY...LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE AS
WIDESPREAD 1 TO 2 INCH RAINFALL AMOUNTS ARE ANTICIPATED. LOCALLY
HIGHER AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN AREAS THAT SEE
REPEATED STRONG THUNDERSTORMS AND MAY CAUSE FLASH FLOODING.

OUTSIDE OF ANY THUNDERSTORMS...GRADIENT WINDS OF 20 TO 30 MPH WITH
GUSTS IN THE 40 TO 50 MPH ARE EXPECTED. A WIND ADVISORY IS IN
EFFECT UNTIL MIDNIGHT EDT TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THURSDAY NIGHT
THROUGH SUNDAY AS A FRONT MEANDERS FROM THE MID MISSISSIPPI VALLEY
INTO THE UPPER OHIO VALLEY. THE MOST WIDESPREAD ACTIVITY SHOULD BE
OVER SOUTHERN INDIANA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY WIND DAMAGE...MEASURED WIND
GUSTS...OR HAIL TODAY AND TONIGHT.

AML/BJS

In the hours before

Special weather statement, Apr 4, 9:56 AM CDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1056 AM EDT MON APR 4 2011

KYZ024-026-027-041515-
BRECKINRIDGE-GRAYSON-OHIO-
956 AM CDT MON APR 4 2011

...THUNDERSTORM WITH HEAVY RAIN...PENNY SIZE HAIL...AND WIND GUSTS
AROUND 40 MPH OVER OHIO COUNTY...

AT 950 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
THUNDERSTORM 8 MILES NORTHEAST OF HARTFORD...AND MOVING NORTHEAST AT
60 MPH.

CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND
ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...
PENNY SIZE HAIL...AND GUSTY WINDS AROUND 40 MPH...ARE EXPECTED WITH
THIS STORM.

THE STORM WILL AFFECT THE TOWNS OF DUNDEE...SHREVE...OLATON...
DEMPSTER...GLEN DEAN...AND NEARBY COMMUNITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE
INTERNET...OR LOCAL MEDIA FOR LATER UPDATES.

&&

LAT...LON 3768 8670 3766 8663 3771 8664 3779 8643
      3761 8627 3760 8628 3745 8686 3760 8691
TIME...MOT...LOC 1452Z 246DEG 57KT 3756 8677

TWF
Special weather statement, Apr 4, 10:51 AM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1151 AM EDT MON APR 4 2011

INZ076-083-084-089-090-KYZ023>025-041615-
BRECKINRIDGE-CRAWFORD-DUBOIS-HANCOCK-HARRISON-MEADE-ORANGE-PERRY-
1151 AM EDT MON APR 4 2011

...THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND 40 TO 50 MPH WINDS...

AT 1142 AM EDT/1042 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES
NORTHWEST OF JASPER TO DALE TO 9 MILES NORTHEAST OF WHITESVILLE...AND
MOVING NORTHEAST AT 60 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND
45 TO 50 MPH...ARE EXPECTED WITH THESE STORMS.

THESE STORMS WILL IMPACT JASPER...TELL CITY...PAOLI...ENGLISH...
HAWESVILLE AND HARDINSBURG BY 1215 PM EDT OR 1115 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3851 8708 3852 8700 3850 8695 3853 8685
      3853 8670 3864 8669 3869 8640 3838 8631
      3822 8622 3782 8607 3766 8666 3772 8680
      3794 8695 3799 8686 3801 8678 3810 8679
      3813 8682 3819 8680 3821 8708
TIME...MOT...LOC 1545Z 255DEG 67KT 3851 8698 3823 8698
          3775 8665

DK
Special weather statement, Apr 4, 11:21 AM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1221 PM EDT MON APR 4 2011

INZ077>079-084-090>092-041645-
CLARK-CRAWFORD-FLOYD-HARRISON-JEFFERSON-SCOTT-WASHINGTON-
1221 PM EDT MON APR 4 2011

...THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND 40 TO 50 MPH WINDS...

AT 1214 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTHEAST
OF PAOLI TO 11 MILES WEST OF CORYDON...AND MOVING NORTHEAST AT 65
MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND STRONG GUSTY WINDS OF 40 TO
50 MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  SCOTTSBURG...
  SALEM...
  CORYDON...
  SHORTS CORNER AND PLATTSBURG...
  HARRISTOWN AND PUMPKIN CENTER...
  LITTLE YORK AND BUNKER HILL...
  MEMPHIS AND SELLERSBURG...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3853 8545 3810 8629 3816 8631 3876 8630
      3879 8622 3878 8617 3879 8609 3875 8599
      3876 8592 3873 8587 3881 8581 3883 8574
      3883 8565 3889 8558 3889 8556 3892 8555
      3892 8544
TIME...MOT...LOC 1620Z 241DEG 69KT 3873 8619 3823 8619

DK
Special weather statement, Apr 4, 11:22 AM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1222 PM EDT MON APR 4 2011

KYZ026-027-041645-
GRAYSON-OHIO-
1122 AM CDT MON APR 4 2011

...THUNDERSTORMS WITH HEAVY RAIN...DIME SIZE HAIL...AND WIND GUSTS
AROUND 40 MPH HEADED TOWARD OHIO COUNTY...

AT 1114 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED
THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST OF
LIVERMORE TO 12 MILES SOUTHEAST OF CENTRAL CITY...AND MOVING
NORTHEAST AT 65 MPH.

CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND
ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...
DIME SIZE HAIL...AND GUSTY WINDS AROUND 40 MPH...ARE EXPECTED WITH
THESE STORMS.

TOWNS AFFECTED INCLUDE BEAVER DAM...BUFORD...AND HARTFORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE
INTERNET...OR LOCAL MEDIA FOR LATER UPDATES.

&&

LAT...LON 3748 8713 3754 8708 3762 8698 3765 8687
      3771 8677 3763 8664 3757 8661 3758 8657
      3750 8644 3731 8676 3733 8681 3730 8682
      3721 8691 3727 8699 3732 8700 3736 8704
      3736 8709 3733 8711 3734 8713
TIME...MOT...LOC 1619Z 242DEG 69KT 3744 8716 3726 8684

TWF
Special weather statement, Apr 4, 11:47 AM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1247 PM EDT MON APR 4 2011

INZ077>079-084-089>092-KYZ025-041715-
CLARK-CRAWFORD-FLOYD-HARRISON-JEFFERSON-MEADE-PERRY-SCOTT-WASHINGTON-
1247 PM EDT MON APR 4 2011

...THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 40 TO
50 MPH WINDS...

AT 1243 PM EDT/1143 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11
MILES SOUTH OF BROWNSTOWN TO TELL CITY...AND MOVING EAST AT 65 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED
WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  TELL CITY...
  SCOTTSBURG...
  SALEM...
  NEW ALBANY...
  CORYDON...
  CEDAR FLAT AND BEECHLAND...
  DUPONT AND CHESTNUT HILL...
  GEORGETOWN AND MADISON MUNICIPAL AIRPORT...
  ROLLING HILLS AND MANVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3892 8521 3884 8521 3873 8536 3873 8544
      3856 8547 3846 8556 3843 8563 3829 8570
      3828 8582 3824 8585 3803 8648 3805 8650
      3801 8653 3793 8678 3839 8631 3876 8599
      3873 8587 3881 8581 3883 8565 3892 8552
TIME...MOT...LOC 1647Z 249DEG 89KT 3877 8587 3804 8659

DK
Special weather statement, Apr 4, 12:01 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
101 PM EDT MON APR 4 2011

KYZ023-024-026-027-061-070>072-041745-
BRECKINRIDGE-BUTLER-GRAYSON-HANCOCK-LOGAN-OHIO-SIMPSON-WARREN-
1201 PM CDT MON APR 4 2011

...STRONG THUNDERSTORM WITH MODERATE TO HEAVY RAINFALL...AND
DANGEROUS LIGHTNING...

STORMS WILL CONTINUE TO INCREASE IN INTENSITY AS THE EARLY TO MID
AFTERNOON MOVES ALONG.

AT 1152 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SEVERAL STRONG THUNDERSTORMS FROM OHIO TO BUTLER TO LOGAN COUNTIES.
THESE CELLS ARE MOVING NORTHEAST AT 60 MPH.

OCCASIONAL LIGHTNING...AND HEAVY RAIN WITH RAINFALL RATES OF AROUND
ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...ARE
EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  RUSSELLVILLE...
  MORGANTOWN...
  HARTFORD...
  HARDINSBURG...
  READY AND TILFORD...
  PETH AND MILLWOOD...
  LILAC...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS OR WILL SOON BE OCCURRING. EXPECT PONDING OF WATER
ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR
HEADLIGHTS IF ENCOUNTERING HEAVY RAINS.

STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE
INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3751 8711 3763 8696 3767 8684 3783 8687
      3782 8692 3783 8692 3790 8628 3786 8623
      3732 8641 3732 8647 3724 8644 3665 8664
      3665 8707 3707 8707 3708 8694 3712 8691
      3713 8694 3722 8691 3736 8709 3733 8711
TIME...MOT...LOC 1657Z 235DEG 65KT 3728 8665

JDG

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 8:04 PM CDTWind AdvisoryLMKAdair, Allen, Anderson, Barren, Bourbon, Boyle and 43 more18 hr
Apr 4, 9:56 AM CDTSpecial Weather StatementLMKBreckinridge, Ohio19 min
Apr 4, 10:51 AM CDTSpecial Weather StatementLMKBreckinridge, Hancock, Meade24 min
Apr 4, 11:22 AM CDTSpecial Weather StatementLMKOhio23 min
Apr 4, 11:38 AM CDTSevere Thunderstorm WarningLMKBreckinridge, Grayson, Hancock, Ohio22 min
Apr 4, 11:52 AM CDTSevere Thunderstorm WarningLMKOhio23 min
Apr 4, 12:01 PM CDTSpecial Weather StatementLMKBreckinridge, Butler, Hancock, Logan, Ohio44 min
Apr 4, 12:05 PM CDTSevere Thunderstorm WarningLMKButler, Grayson, Ohio25 min
Apr 4, 12:06 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Hancock, Meade24 min
Apr 4, 12:17 PM CDTTornado WarningLMKButler, Grayson, Ohio13 min
Apr 4, 12:22 PM CDTTornado WarningLMKButler, Logan, Warren23 min
Apr 4, 12:23 PM CDTSevere Thunderstorm WarningLMKJefferson, Meade22 min
Apr 4, 12:26 PM CDTTornado WarningLMKLogan, Simpson34 min
Apr 4, 12:27 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Grayson, Hardin33 min
Apr 4, 12:29 PM CDTAreal Flood AdvisoryLMKBreckinridge, Butler, Grayson, Hancock, Logan, Meade and 1 more5 hr
Apr 4, 12:32 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Bullitt, Hardin, Meade43 min
Apr 4, 12:32 PM CDTTornado WarningLMKButler, Grayson28 min
Apr 4, 12:43 PM CDTTornado WarningLMKButler, Edmonson, Grayson, Hart, Warren32 min
Apr 4, 12:46 PM CDTSevere Thunderstorm WarningLMKAllen, Barren, Edmonson, Logan, Simpson, Warren44 min
Apr 4, 12:48 PM CDTTornado WarningLMKLogan, Simpson27 min
Apr 4, 12:55 PM CDTSevere Thunderstorm WarningLMKBullitt, Hardin, Larue, Nelson35 min
Apr 4, 1:03 PM CDTSevere Thunderstorm WarningLMKGreen, Hardin, Hart, Larue, Marion, Nelson and 1 more27 min
Apr 4, 1:06 PM CDTSpecial Weather StatementLMKHenry, Jefferson, Oldham, Shelby24 min
Apr 4, 1:10 PM CDTAreal Flood AdvisoryLMKBullitt, Edmonson, Hardin, Hart, Jefferson, Warren4 hr
Apr 4, 1:10 PM CDTTornado WarningLMKGreen, Hart, Larue, Marion, Taylor35 min
Apr 4, 1:18 PM CDTSevere Thunderstorm WarningLMKAnderson, Nelson, Shelby, Spencer, Washington27 min
Apr 4, 1:32 PM CDTSevere Thunderstorm WarningLMKAllen, Barren, Edmonson, Green, Hart, Metcalfe and 2 more43 min
Apr 4, 1:37 PM CDTSevere Thunderstorm WarningLMKMarion, Mercer, Washington23 min
Apr 4, 1:46 PM CDTTornado WarningLMKMarion29 min
Apr 4, 1:58 PM CDTSpecial Weather StatementLMKBourbon, Franklin, Harrison, Nicholas, Scott, Woodford47 min
Apr 4, 2:03 PM CDTSevere Thunderstorm WarningLMKFayette, Garrard, Jessamine, Mercer, Woodford27 min
Apr 4, 2:15 PM CDTAreal Flood AdvisoryLMKAllen, Barren, Green3 hr
Apr 4, 2:21 PM CDTAreal Flood AdvisoryLMKSimpson3 hr
Apr 4, 2:22 PM CDTSevere Thunderstorm WarningLMKBourbon, Clark, Fayette, Madison23 min
Apr 4, 2:25 PM CDTSpecial Weather StatementLMKAdair, Clinton, Cumberland, Green, Metcalfe, Monroe and 1 more65 min
Apr 4, 2:47 PM CDTSevere Thunderstorm WarningLMKClinton, Cumberland, Metcalfe, Monroe, Russell43 min
Apr 4, 2:53 PM CDTSevere Thunderstorm WarningLMKGarrard, Madison37 min
Apr 4, 3:03 PM CDTSevere Thunderstorm WarningLMKAdair, Casey, Lincoln, Russell27 min
Apr 4, 3:06 PM CDTTornado WarningLMKAdair, Casey, Russell24 min
Apr 4, 3:15 PM CDTAreal Flood AdvisoryLMKBoyle, Casey, Larue, Marion, Mercer, Nelson and 3 more2 hr
Apr 4, 3:30 PM CDTSevere Thunderstorm WarningLMKGarrard, Madison30 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.